For over 4 years I have been suffering from chronic and severe teeth pain and numbness in all of my teeth. My mouth burns all the time as well. About 2 years ago, my hands and feet started tingling and then the numbness and nerve pain, like in my teeth, set in. I have been examined by at least 8 neurologists, 3 dental specialists, 2 ENT's, 3 internists, chiropractors, immunologists, and many more, as well as PET scans, MRI's, CT scans and extensive lab work over the years and the only thing the dr's could find was that I had toxic levels of B6. My level was 139. This diagnosis was made at the Mayo Clinic. Now my question is: Can all of my teeth and oral pain be the result of the B6? And why would it start in my teeth? I was diagnosed three months ago and I am trying to detox but my pain is increasing and I feel worse than ever before. Is there anyone out there who has had a similar problem? The doctors are baffled by my symptoms and can offer me little hope.
Sleepless in Ala
Hello, I´ve never had gastrointestinal problems. For one minute to the other, I started to have problems when I ate. The food would get stuck in the esophagus and would not pass to the stomach. The doctor did an endoscopy but didn´t find anything in the structure of the esophagus, however he says I have achalasia symptoms. I kept on thinking what did I do different that day, to suddenly get these symptoms. Then I remembered I took 35mg of vitamin B6. Now that I find this forum I am shocked. I didn´t know B6 could cause toxicity and nerve damage. It there a way to reverse it???? to detox?????
Hi! Well, that would depend on how long you took the B6. Do you remember if you took it over the course of several months or weeks? Next, stop the supplement IMMEDIATELY and be sure not to take B6 in any other supplemental form. Try to eat foods low in B6 and watch for changes....you might feel better or feel worse.......everyone is different.
By the way, what is achalasia? You could get a blood test to check your B6 symptoms, but do it rather quickly because once you stop the supplement, it leaves the body rather quickly, so although you may have toxicity symptoms, it won't show up in your lab work.
Good luck! Let me know how it goes...........
I have taken B vitamins for almost 2 years (that includes B6). The maximum I took was 35mg. I already stopped the supplement. Achalasia is when your esophagus doesn´t transport food to stomack, so foods get stuck in the esophagus. What kind of lab test should I do????? How long did it take you to recover?
I am in my 16th month and I still have not recovered. My symptoms started in Nov 2005 and escalated in Mar 2006 and I have been in severe pain ever since..every moment, every day with little relief. I don't know why it is taking me so long to recover from this. As I write to you, I have been having some very bad days....I don't get dressed of leave the house.
I was only taking a small amount of B6 in a children' s multivitamin.
As far as how to go about getting tested? Do you have a family dr? If not, get one and tell him your symptoms and request the test be done. Have a complete metabollic panel of testing done....even check for heavy metals, thyroid function etc.
Good Luck.....keep me posted!
Thank you for your response. It is shocking to hear that a small amount of B6 can do so much harm. I had no idea about it. I hope you recover soon. I got a test for thyroid function and it seems I have hypothyroidism, can this also be caused by B6????.
I had a thyroid function test one month ago and it was fine. Then one month later it shows I have hypothyroidism.
Hi! I read a post from a lady a few years ago who, like you, could hardly swallow her food due to the B6. She told me recently that she is able to swallow better and so things are improving for her. As far as thyroid function, it could have something to do with it.
Do you have any other symptoms such as burning, stinging, nerve pain, difficulty walking, joint popping and cracking, headaches, body aches etc.
Have you read all the posts on the forum? It will shock you how it affects everyone differently.
Since you stopped the supplement, your B6 would probably show up normal.
B6 is a dangerous vitamin.......one not to mess with.
The lady who I was referring to, her name on the forum is:hopefulatlast . She wrote early when the forum was started. You could write to her and ask her about issues with the esophagus. Let me know if you do, I can get you connected to her. She is very sweet and I know she would like to help you............
Keep me posted. Hang in there!
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.